MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH
Catalog Number 0010219
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Unspecified Infection (1930); Necrosis (1971); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 05/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and the bard/davol device used to treat the patient.The patient's attorney did not allege any specific device failure and medical records have not been provided.A sample was not returned for further evaluation.No lot number was provided; therefore a review of the manufacturing records is not possible at this time.Based on the limited information provided by the patient's attorney, no conclusions can be made between the bard/davol device used to treat the patient and any problem with the device.Should additional information be provided, a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2015 - the patient underwent surgery for implant of an unspecified bard/davol ventrio.Ni/ni/ni - the patient had unspecified injuries including consultations with her medical providers.As alleged, the patient is making a claim for an adverse patient outcome against the ventrio.As reported, the patient's attorney alleges a general claim "for past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained.".
 
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and the bard/davol device used to treat the patient.The patient's attorney did not allege any specific device failure and medical records have not been provided.A sample was not returned for further evaluation.No lot number was provided; therefore a review of the manufacturing records is not possible at this time.Based on the limited information provided by the patient's attorney, no conclusions can be made between the bard/davol device used to treat the patient and any problem with the device.Addendum: this supplemental emdr is submitted to document additional information provided.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about a year post implant of ventrio mesh, patient was diagnosed with infection, hernia recurrence and necrosis thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists hernia recurrence as a possible complication.Regarding infection the warnings section of the ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." review of manufacturing records shows product was manufactured to specification.Note, the manufacturing date (15-aug-2013) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2015 - the patient underwent surgery for implant of an unspecified bard/davol ventrio.Ni/ni/ni - the patient had unspecified injuries including consultations with her medical providers.As alleged, the patient is making a claim for an adverse patient outcome against the ventrio.As reported, the patient's attorney alleges a general claim "for past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained." addendum per additional information provided: (b)(6) 2015 - patient was diagnosed with complex ventral hernia thereby underwent open repair with the implant of ventrio mesh.Per operative notes, ¿the large ventral hernia above umbilicus which contained large amount of omentum was dissected.There were about four defects on anterior abdominal wall, the largest defect contained some portion of colon and omentum which were dissected and combined all the defect into one.A ventrio mesh was flattened and tacked in along outer layer of mesh.¿ (b)(6) 2016 - patient was diagnosed with infected abdominal wall mesh, incisional hernia thereby underwent open repair with the removal of mesh.Per operative notes, ¿the sinuses tracked deep in the fascia, underlying peritoneum and mesh.The subcutaneous tissue was excised with removal of abdominal wall necrotic infection.The sinuses were communicating with the mesh and there was purulent fluid on top of the mesh were clearly infected, covered with biofilm and necrotic infected tissue, the exposed mesh was removed.¿ attorney alleges that the patient had fistulae, infections, pain and emotional injuries.It is also alleged that the patient had purulent fluid, draining sinus.
 
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and the bard/davol device used to treat the patient.The patient's attorney did not allege any specific device failure and medical records have not been provided.A sample was not returned for further evaluation.No lot number was provided; therefore a review of the manufacturing records is not possible at this time.Based on the limited information provided by the patient's attorney, no conclusions can be made between the bard/davol device used to treat the patient and any problem with the device.Addendum#1: this supplemental emdr is submitted to document additional information provided.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about a year post implant of ventrio mesh, patient was diagnosed with infection, hernia recurrence and necrosis thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists hernia recurrence as a possible complication.Regarding infection the warnings section of the ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." review of manufacturing records shows product was manufactured to specification.Note, the manufacturing date (15-aug-2013) is considered to be a best estimate.Addendum#2: h11: this supplemental emdr is submitted to correct the complainant e-mail address.Updated fields: b4, g3, g6, h2, h10, h11.Corrected field: e1 (complainant e-mail address).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7571610
Report Number1213643-2018-01838
Device Sequence Number16692881
Product Code FTL
UDI-Device Identifier00801741016462
UDI-Public(01)00801741016462(17)160928(10)HUXH1907
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2016
Device Catalogue Number0010219
Device Lot NumberHUXH1907
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer12/09/2024
01/17/2025
Initial Report FDA Received Date06/05/2018
Supplement Report FDA Received Date12/26/2024
01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age61 YR
Patient SexFemale